MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; VACUUM TUBE HOLDER

Medline Industries, LP MEDLINE; VACUUM TUBE HOLDER
Catalog Number DYNDBCHLDR
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the hub is narrower, the rubber sheath on the needle does not fully retract when placed in the hub and on occasion the tube is not easily removed from the needle.In the picture below, the cap remained on the needle resulting in loss of blood" and "blood splatter is being left on the caps.".
 
Additional Manufacturer Narrative
The customer reported receiving a medline tube holder that doesn¿t retract, with the hub narrower, the rubber sheath on the needle not fully retracting when placed in the hub, the tube not easily removed from the needle on occasion, the cap remaining on the needle resulting in loss of blood, and the patient had to be recollected.Medline received 23 dyndbchldr blood collection tube holders; visual inspection revealed no manufacturing defects preventing the samples from working properly, and functional testing utilizing a venipucture blood board observed for fluid leakage and tested the diameter of the tube holder to ensure the tubes were able to be removed.Medline was not able to simulate the error that occurred during customer use, the tubes were able to be removed without any narrowness of the tube holders, and no leakage was observed during or before the simulated blood removal process; however, the complaint was confirmed via photograph, with evidence that the tube cap came off and was stuck inside the tube holder.Per the vendor, feedback photo analysis found the blood collection tube cover stuck in the tube holder, with inference due to incompatibility between the blood collection tube and the puncture needle, and stated this is not a defect caused by product manufacturing issues; the division will continue to monitor the issue for trending.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
VACUUM TUBE HOLDER
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
zelek alexander
three lakes drive
northfield, IL 60093--275
MDR Report Key50931738
Report Number1417592-2026-52947
Device Sequence Number10759223
Product Code KST
UDI-Device Identifier10888277415461
UDI-Public10888277415461
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYNDBCHLDR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown